Background: Epinephrine is the drug of choice for the management of anaphylaxis, and fatal anaphylaxis is associated with delayed epinephrine administration. Data on adverse cardiovascular (CV) complications and epinephrine overdose are limited. Objective: To compare rates of CV adverse events and epinephrine overdoses associated with anaphylaxis management between various routes of epinephrine administration among patients with anaphylaxis in the emergency department. Methods: This was an observational cohort study from April 2008 to July 2012. Patients in the emergency department who met diagnostic criteria for anaphylaxis were included. We collected demographics; route of epinephrine administration; trigger; overdose; and adverse CV events, including arrhythmia, cardiac ischemia, stroke, angina, and hypertension. Results: The study cohort included 573 patients, of whom, 301 (57.6%) received at least 1 dose of epinephrine. A total of 362 doses of epinephrine were administered to 301 patients: 67.7% intramuscular (IM) autoinjector, 19.6% IM injection, 8.3% subcutaneous injection, 3.3% intravenous (IV) bolus, and 1.1% IV continuous infusion. There were 8 CV adverse events and 4 overdoses with 8 different patients. All the overdoses occurred when epinephrine was administered IV bolus. Adverse CV events were associated with 3 of 30 doses of IV bolus epinephrine compared with 4 of 316 doses of IM epinephrine (10% vs 1.3%; odds ratio 8.7 [95% CI, 1.8-40.7], P= .006). Similarly, overdose occurred with 4 of 30 doses of IV bolus epinephrine compared with 0 of 316 doses of IM epinephrine (13.3% vs 0%; odds ratio 61.3 [95% CI, 7.5 to infinity], P < .001). Conclusion: The risk of overdose and adverse CV events is significantly higher with IV bolus epinephrine administration. Analysis of the data supports the safety of IM epinephrine and a need for extreme caution and further education about IV bolus epinephrine in anaphylaxis.